MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX? ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX? ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513740
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal distal release covered stent was to be implanted for the treatment of esophageal cancer during an esophageal stenting procedure performed on (b)(6) 2023.The patient's anatomy was not tortuous and was dilated prior to stent placement.During the procedure, the stent was unable to be deployed.The stent was removed from the patient partially deployed and a different device was used to complete the procedure.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code: a15: captures the reportable event of stent partially deployed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.Block h11: an ultraflex esophageal distal release covered stent and delivery system were returned for analysis.Visual examination of the returned device revealed that the stent was partially deployed.A functional examination was performed by pulling the finger ring, and although the stent was able to be deployed, high resistance was noted along with a problem in stent expansion.No other problems were noted to the stent and delivery system.Product analysis confirmed the reported event of stent partially deployed.Taking all available information into consideration, the investigation concluded that the reported events and the observed damages were likely due to factors encountered during the procedure.It may be that lesion characteristics, handling of the device and/or the technique used by the physician, limited the performance of the device and may have contributed to the reported events and the observed damages.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to the procedure.

Brand Name
ULTRAFLEX? ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key18519662
Report Number3005099803-2023-07163
Device Sequence Number17830281
Product Code ESW
UDI-Device Identifier08714729716167
UDI-Public08714729716167
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K130004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2024
Device Model NumberM00513740
Device Catalogue NumberM00513740
Device Lot Number0030291185
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/28/2023
Supplement Date Received by Manufacturer10/07/2025
Initial Report FDA Received Date01/16/2024
Supplement Report FDA Received Date11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale